EconPapers    
Economics at your fingertips  
 

Finding Reliable Shortest Paths in Road Networks Under Uncertainty

Bi Chen (), William Lam, Agachai Sumalee, Qingquan Li, Hu Shao and Zhixiang Fang

Networks and Spatial Economics, 2013, vol. 13, issue 2, 123-148

Abstract: The aim of this study is to investigate the solution algorithm for solving the problem of determining reliable shortest paths in road networks with stochastic travel times. The availability of reliable shortest paths enables travelers, in the face of travel time uncertainty, to plan their trips with a pre-specified on-time arrival probability. In this study, the reliable shortest path between origin and destination nodes is determined using a multiple-criteria shortest path approach when link travel times follow normal distributions. The dominance conditions involved in such problems are established, thereby reducing the number of generated non-dominated paths during the search processes. Two solution algorithms, multi-criteria label-setting and A* algorithms, are proposed and their complexities analyzed. Computational results using large scale networks are presented. Numerical examples using data from a real-world advanced traveller information system is also given to illustrate the applicability of the solution algorithms in practice. Copyright Springer Science+Business Media, LLC 2013

Keywords: Reliable shortest path problem; Travel time reliability; Advanced traveller information system; Pre-trip planning application (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (22)

Downloads: (external link)
http://hdl.handle.net/10.1007/s11067-012-9175-1 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:kap:netspa:v:13:y:2013:i:2:p:123-148

Ordering information: This journal article can be ordered from
http://www.springer. ... ce/journal/11067/PS2

DOI: 10.1007/s11067-012-9175-1

Access Statistics for this article

Networks and Spatial Economics is currently edited by Terry L. Friesz

More articles in Networks and Spatial Economics from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-19
Handle: RePEc:kap:netspa:v:13:y:2013:i:2:p:123-148